SSRI stands for "Selective serotonin reuptake inhibitor"
I've had very bad experiences on various SSRI's. One time even hallucinating.
I'm now on an SNRI, which is different. That stands for "Serotonin–norepinephrine reuptake inhibitor"
In my case, the SNRI that I'm on is Pristiq, low dose, and seems to be working just fine.
See here: http://www.mayoclini...essants/MH00067
EDIT: I should mention that, in my case, my treatment is not so much for depression, but rather anxiety.
Also, due to my anxiety/panic attacks, I was also prescribed Klonopin on a daily basis, and Ativan for emergency use.
Those two are not antidepressants, rather, they are CNS(Central Nervous System) depressants, which have a powerful effect of "calming" me down. Much like alcohol, which is also a CNS depressant, but longer lasting and without the nasty alcohol side-effects.
And if I may extend my post just a little, a word of caution:
For those such as myself on Klonopin and Ativan, alcohol use MUST be in moderation. Why?
They are all CNS depressants, and can, in combination can cause respiratory failure leading to death.
A beer or a couple might be fine, but it depends on your body and can still be very dangerous. Please let your physician know your alcohol use. Hard alcohol, such as vodka, etc... MUST be avoided at all costs when taking prescribed CNS depressants.
Edited by pallidin, 10 January 2013 - 06:35 PM.